Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On statistical limit points


Authors: P. Kostyrko, M. Macaj, T. Salát and O. Strauch
Journal: Proc. Amer. Math. Soc. 129 (2001), 2647-2654
MSC (2000): Primary 40A05, 11K31, 11B05
DOI: https://doi.org/10.1090/S0002-9939-00-05891-3
Published electronically: December 7, 2000
MathSciNet review: 1838788
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

The set of all statistical limit points of a given sequence $x_n$is characterized as an $F_\sigma$-set. It is also characterized in terms of discontinuity points of distribution functions of $x_n$.


References [Enhancements On Off] (What's this?)

  • [BBK95] D. BEREND, M. D. BOSHERNITZAN, AND G. KOLESNIK, Distribution modulo $1$ of some oscillating sequences, II. Israel J. Math. 92 (1995), 125-147. MR 96j:11105
  • [Fr93] J. A. FRIDY, Statistical limit points. Proc. Amer. Math. Soc. 118 (1993), 1187-1192. MR 94e:40008
  • [HR66] H. HALBERSTAM AND K. F. ROTH, Sequences, I. Clarendon Press, Oxford, 1966. MR 35:1565
  • [KN74] L. KUIPERS AND H. NIEDERREITER, Uniform Distribution of Sequences. John Wiley & Sons, New York, 1974. MR 54:7415
  • [My93] G. MYERSON, A sampler of recent developments in the distribution of sequences. Lect. Notes Pure Appl. Math. 147 (1993), 163-190. MR 94a:11112
  • [Pa84] D. P. PARENT, Exercises in Number Theory. Problem Books in Mathematics, Springer-Verlag, New York, Berlin, Heidelberg, Tokyo, 1984. MR 86f:11002
  • [Sch59] I. J. SCHOENBERG, The integrability of certain functions and related summability methods. Amer. Math. Monthly 66 (1959), 361-375. MR 21:3696
  • [St95] O. STRAUCH, Uniformly maldistributed sequences in a strict sense. Monatsh. Math. 120 (1995), 153-164. MR 96g:11095
  • [St97] O. STRAUCH, On set of distribution functions of a sequence. In: Proc. Conf. Analytic and Elementary Number Theory, In Honor of E. Hlawka's 80th Birthday, Vienna, July 18-20, 1996, Universität Wien and Universität für Bodenkultur, (W. G. Nowak and J. Schoißengeier, eds.) Vienna, 1997, 214-229.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 40A05, 11K31, 11B05

Retrieve articles in all journals with MSC (2000): 40A05, 11K31, 11B05


Additional Information

P. Kostyrko
Affiliation: Department of Mathematics, Comenius University, SK-842 15 Bratislava, Slovakia
Email: kostyrko@fmph.uniba.sk

M. Macaj
Affiliation: Department of Mathematics, Comenius University, SK-842 15 Bratislava, Slovakia
Email: macaj@fmph.uniba.sk

T. Salát
Affiliation: Department of Mathematics, Comenius University, SK-842 15 Bratislava, Slovakia

O. Strauch
Affiliation: Mathematical Institute of the Slovak Academy of Sciences, Štefánikova 49, SK-814 73 Bratislava, Slovakia
Email: strauch@mat.savba.sk

DOI: https://doi.org/10.1090/S0002-9939-00-05891-3
Keywords: Statistically convergent sequence, statistical limit point, asymptotic density, distribution function
Received by editor(s): December 12, 1998
Received by editor(s) in revised form: January 10, 2000
Published electronically: December 7, 2000
Additional Notes: This work was supported in part by grants from VEGA No. 2/5123/98 and No. 1/4323/97
Communicated by: David Preiss
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society